MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY R2 PAD:PCQC DC;ADULT NON-RTL; R2 DEFIB PADS

CONSOLIDATED MEDICAL EQUIPMENT COMPANY R2 PAD:PCQC DC;ADULT NON-RTL; R2 DEFIB PADS
Model Number 3112-1731
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code Death (1802)
Date of Event 05/06/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The device was not returned by the user facility and no lot samples were available; therefore, the reported failure could not be verified and a root cause cannot be conclusively determined.A review of the manufacturing documents verified the device was produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified at the time of manufacture.A two-year review of complaint history revealed 3 other similar complaints for this product family and failure mode.In that same timeframe, (b)(4) units of this product family have been sold worldwide, making the rate of occurrence of this failure, if all complaints were confirmed.The instructions for use advises the user of the following.Misuse of multifunction electrodes, use of compromised or altered product, and/or failure to follow product instructions may result in patient burns, inadequate delivery of therapy, and/or loss of ecg trace quality.Make sure the skin is dry.I.E.Free of water, sweat, alcohol, etc.If the electrodes do not adhere properly to the patient, apply a new pair.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The user facility initially reported this incident as a "connection error message" and no patient injury was reported.Conmed received a complaint report from the supplier, it was found that the reported 3112-1731 pad would not work during a code and would not give a reading.The patient expired.Upon gathering additional information, the initial presentation of the patient was pulseless and apneic.The reported pads were connected to a lifepack which displayed connection error; rhythm would intermittently display asystole.Defibrillation was not prompted when a rhythm was displayed, and defibrillation was not attempted with the reported pads.The first responders proceeded with cpr and pronounced the patient on the field.This report is being raised on the basis of a reported death of a patient.

Brand Name
R2 PAD:PCQC DC;ADULT NON-RTL
Common Device Name
R2 DEFIB PADS
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas no. 11321
complejo industrial chihuahua
chihuahua CP 11 36
MX  CP 1136
MDR Report Key7622045
Report Number3007305485-2018-00133
Device Sequence Number16676648
Product Code LDD
UDI-Device Identifier00653405058086
UDI-Public(01)00653405058086(17)180624(30)1(10)201606244
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K964469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/24/2018
Device Model Number3112-1731
Device Catalogue Number3112-1731
Device Lot Number201606244
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2018
Initial Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age44 YR